Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Omaha, NE

May 18, 20134 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 18, 2013, 11:38 PM CDT for 4 counties in Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2013, 11:38 PM CDT (04:38 UTC)
Expired
May 19, 2013, 12:30 AM CDT
In force
52 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gage County, NE, Jefferson County, NE, Lancaster County, NE, Saline County, NE

The radar

The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 11:44 PM CDTTSTM WND DMGSwanton, NESIX INCH TREE LIMBS DOWNED AND NICKEL-SIZED HAIL. 1.65 INCHES OF RAIN MEASURED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 7:29 PM CDTTornado WatchSPC5 hr
May 18, 9:26 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1935 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WUUS53 KOAX 190438
SVROAX
NEC067-095-109-151-190530-
/O.NEW.KOAX.SV.W.0039.130519T0438Z-130519T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1138 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GAGE COUNTY IN SOUTHEAST NEBRASKA...
  NORTHERN JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
  SOUTHWESTERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
  EASTERN SALINE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1230 AM CDT

* AT 1133 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLYMOUTH...
  OR 15 MILES WEST OF BEATRICE...MOVING NORTH AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BEATRICE...CRETE...WILBER...HICKMAN...DE WITT...FIRTH...CORTLAND...
  PLYMOUTH...HALLAM...CLATONIA...PICKRELL...ROCA...DENTON...
  SPRAGUE...SWANTON AND HARBINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4021 9719 4070 9707 4070 9691 4073 9691
      4076 9674 4050 9653 4015 9679
TIME...MOT...LOC 0438Z 198DEG 37KT 4029 9703 

HAIL...1.00IN
WIND...60MPH

$$

MAYES
3 follow-up statements
540 
WWUS53 KOAX 190452
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1152 PM CDT SAT MAY 18 2013

NEC095-190502-
/O.CAN.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
JEFFERSON NE-
1152 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4035 9691 4035 9716 4070 9707 4070 9691
      4073 9691 4076 9674 4050 9653 4025 9672
TIME...MOT...LOC 0438Z 197DEG 42KT 4048 9695 

$$

NEC067-109-151-190530-
/O.CON.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
GAGE NE-SALINE NE-LANCASTER NE-
1152 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN GAGE...EASTERN SALINE AND SOUTHWESTERN LANCASTER
COUNTIES...

AT 1149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILBER...OR
18 MILES NORTHWEST OF BEATRICE...MOVING NORTH AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BEATRICE...CRETE...WILBER...HICKMAN...DE WITT...FIRTH...CORTLAND...
HALLAM...CLATONIA...PICKRELL...ROCA...DENTON...SPRAGUE AND SWANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4035 9691 4035 9716 4070 9707 4070 9691
      4073 9691 4076 9674 4050 9653 4025 9672
TIME...MOT...LOC 0438Z 197DEG 42KT 4048 9695 

HAIL...1.00IN
WIND...60MPH

$$

MAYES
353 
WWUS53 KOAX 190504
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1204 AM CDT SUN MAY 19 2013

NEC151-190513-
/O.CAN.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
SALINE NE-
1204 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SALINE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4045 9691 4073 9691 4076 9674 4052 9654
      4050 9653 4035 9664
TIME...MOT...LOC 0452Z 196DEG 37KT 4056 9679 

$$

NEC067-109-190530-
/O.CON.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
GAGE NE-LANCASTER NE-
1204 AM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN GAGE AND SOUTHWESTERN LANCASTER COUNTIES...

AT 1158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALLAM...OR
18 MILES SOUTH OF LINCOLN...MOVING NORTH AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HICKMAN...FIRTH...CORTLAND...HALLAM...CLATONIA...ROCA...DENTON AND
SPRAGUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4045 9691 4073 9691 4076 9674 4052 9654
      4050 9653 4035 9664
TIME...MOT...LOC 0452Z 196DEG 37KT 4056 9679 

HAIL...1.00IN
WIND...60MPH

$$

MAYES
485 
WWUS53 KOAX 190517
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1217 AM CDT SUN MAY 19 2013

NEC067-109-190526-
/O.CAN.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
GAGE NE-LANCASTER NE-
1217 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GAGE AND SOUTHWESTERN
LANCASTER COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4045 9691 4073 9691 4076 9674 4052 9654
      4050 9653 4035 9664
TIME...MOT...LOC 0504Z 198DEG 37KT 4080 9669 

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:38 PM CDT, 5 hours earlier.

Area forecast discussion, May 18, 6:38 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
638 PM CDT SAT MAY 18 2013

.AVIATION...
00Z TAFS FOR KOFK...KOMA AND KLNK

THUNDERSTORM TIMING/COVERAGE TONIGHT AND AGAIN SUNDAY AFTERNOON
PLUS LOW CLOUD DEVELOPMENT LATE TONIGHT ARE AMONG AVIATION
ISSUES. TAF FORECAST REFLECTED BEST ESTIMATES OF TSTM ACTIVITY
TONIGHT WITH TEMPO GROUPS AND PROB30S WERE THEN CARRIED AT SITES
SUNDAY AFTERNOON. HOWEVER...CONVECTION COULD LINGER ACROSS THE
AREA SUNDAY MORNING AND TRENDS WILL NEED MONITORING. WOULD SUSPECT
WITH UPPER 60S SFC DWPTS FM SERN NEBR INTO KS THAT LOW CLOUD
DEVELOPMENT QUITE POSSIBLE BY SUNDAY MORNING OVER MUCH OF THE
REGION AND THIS WAS CARRIED IN 00Z FORECASTS. MIXING DUE TO
CONVECTION COULD ALTER THE TIMING/COVERAGE...HOWEVER.

CHERMOK
&&

.PREV DISCUSSION... /ISSUED 338 PM CDT SAT MAY 18 2013/

DISCUSSION...
SEVERE THUNDERSTORM CHANCES THROUGH SUNDAY EVENING ARE THE PRIMARY
FORECAST CONCERNS.

WESTERN UPPER WAVE WAS DRIFTING TOWARD THE ROCKIES THIS AFTERNOON.
STRONG SOUTHWEST FLOW AHEAD OF THIS SYSTEM WAS OVERSPREADING HIGH
PLAINS REGION...INDUCING CYCLOGENESIS IN SOUTHWEST NEBRASKA AND
WESTERN KANSAS WHERE SKIES HAD CLEARED. STRONG INSTABILITY HAS
DEVELOPED AHEAD OF THIS LOW WITH MOST UNSTABLE CAPES RUNNING OVER
4000 J/KG FROM SOUTHWEST NEBRASKA THROUGH CENTRAL KANSAS...JUST
AHEAD OF DRY LINE. SPC HAS JUST ISSUED A TORNADO WATCH FOR THESE
AREAS COVERING WESTERN NEBRASKA THROUGH MUCH OF WESTERN INTO CENTRAL
KANSAS. FOR OUR AREA...BROKEN MID LEVEL CLOUD COVER HAS DAMPENED
INSOLATION THIS AFTERNOON...HOLDING TEMPERATURES IN THE LOWER 80S.
OVERNIGHT EXPECT CONVECTION FROM WESTERN AREAS TO ROLL EAST AND
NORTHEAST ACROSS CENTRAL INTO EASTERN NEBRASKA...AND EVENTUALLY
SOUTHWEST IOWA...AS LOW LEVEL JET PUSHING 40KT CONTINUES TO PUMP
HIGHER THETA-E AIR INTO OUR REGION. HOWEVER...EXACT EVOLUTION OF
WESTERN CONVECTION WILL HAVE TO BE WATCHED AS SEVERAL SHORT RANGE
MODELS SUGGEST A SPLIT IN ACTIVITY WITH ONE AREA LIFTING INTO
NORTHEAST NEBRASKA AND ANOTHER SETTING UP OVER NORTHERN KANSAS. BUT
OTHERS SUGGEST A MCS WILL ROLL RIGHT INTO EASTERN NEBRASKA LATE THIS
EVENING. AT ANY RATE...PRECIP CHANCES WILL BE ON THE INCREASE FROM
LATE EVENING ON...WITH THE THREAT OF SEVERE WEATHER STILL THERE.
MODELS SUGGEST ELEVATED CAPE VALUES WILL STILL BE TOPPING 2000 J/KG
AS STORMS MOVE IN...SO HAIL IS CERTAINLY A THREAT. IF STORMS DO NOT
BECOME ELEVATED WITH TIME AS EXPECTED...THEN WINDS COULD ALSO BE A
PROBLEM...ESPECIALLY DURING THE LATE EVENING. MOST LIKELY AREAS FOR
SEVERE WOULD BE NEAR THE KANSAS BORDER WHERE A PLURALITY OF SHORT
RANGE ENSEMBLE MEMBERS PAINT A SWATH OF STRONG STORMS...OR OVER
NORTHEAST NEBRASKA WHERE SEVERAL MODELS POINT TO MCS TRACK.

ACTIVITY SHOULD CONTINUE WELL PAST MIDNIGHT BEFORE MOVING EAST OF
OUR AREA SUNDAY MORNING. LOOKS LIKE WE COULD HAVE A SUBSTANTIAL LULL
IN ACTIVITY DURING THE MORNING BEFORE ROUND TWO BEGINS SUNDAY
AFTERNOON. UPPER TROUGH WILL PUSH FARTHER INTO THE PLAINS...PUSHING
SURFACE TROUGH/LOW INTO EASTERN NEBRASKA AND EASTERN KANSAS.
SUBSTANTIAL INSTABILITY WILL EXIST AHEAD OF THIS BOUNDARY DURING THE
AFTERNOON...BUT SHEAR PROFILES WILL BE DECREASING WITH TIME AS WE
HEAD LATER IN THE AFTERNOON OWING TO SLACKENING GRADIENT CLOSER TO
SURFACE/UPPER TROUGHS. VERY STEEP LOW AND MID LEVEL LAPSE RATES ON
THE ORDER OF 8 C/KM WILL EXIST OVER MUCH OF OUR AREA...AND FORECAST
SOUNDINGS SHOW INHIBITION GOING AWAY BY MID TO LATE AFTERNOON. MIXED
LAYER CAPE VALUES OVER 2500 J/KG ARE PROGGED OVER MUCH OF OUR
AREA...WITH 0-6KM SHEAR AROUND 40KT. SO SUPERCELLS LOOK LIKELY WITH
LARGE HAIL AND DAMAGING WINDS CERTAINLY...BUT TORNADO POTENTIAL IS
STILL IN QUESTION. LOW LEVEL SHEAR IS MOST PRONOUNCED IN OUR FAR
SOUTHEAST CWA...BUT ANY WARM FRONTAL BOUNDARY THAT ROTATES NORTH
AROUND SURFACE LOW WILL BE A CANDIDATE TO FOCUS TORNADO THREAT AS
WELL.

SEVERE THREAT WILL LAST THROUGH THE EVENING BEFORE SURFACE BOUNDARY
SHIFTS EAST AND FOCUSES STORMS MORE IN IOWA AND MISSOURI. HOWEVER
UPPER LOW CUTTING OFF JUST NORTH OF NEBRASKA AND LINGERING MID
LEVEL INSTABILITY WILL BRING CONTINUED THUNDER CHANCE INTO MONDAY.

THAT LOW WILL REMAIN IN OUR AREA THROUGH AT LEAST MID
WEEK...BRINGING OFF AND ON SHOWERS AND ISOLATED THUNDERSTORMS ALONG
WITH COOLER TEMPERATURES. IT LOOKS LIKE A WARMING TREND IS IN STORE
FOR LATE IN THE WEEK AS UPPER LOW FINALLY MOVES EAST AND HEIGHTS
BEGIN TO RISE.

DERGAN

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 18, 5:53 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
553 PM CDT SAT MAY 18 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
553 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND WESTERN IOWA.

.DAY ONE...TONIGHT AND SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...AND SEVERE STORMS
ARE POSSIBLE. LARGE HAIL AND DAMAGING WINDS ALONG WITH LOCALLY
HEAVY RAIN WILL BE THE PRIMARY HAZARDS.

A LARGE UPPER LEVEL SYSTEM HAS COMBINED WITH STRONG SHEAR AND
INSTABILITY TO CREATE SCATTERED THUNDERSTORMS...A FEW
SEVERE...FROM WESTERN NEBRASKA INTO NORTHWEST KANSAS SATURDAY
AFTERNOON. THIS ACTIVITY WILL SPREAD NORTHEAST TONIGHT AS THE
UPPER SYSTEM MOVES SLOWLY EAST AND A LOW LEVEL JET STRENGTHENS
OVER THE REGION. ALTHOUGH WIND SHEAR IS FORECAST TO BE LESS OVER
EASTERN NEBRASKA AND SOUTHWEST IOWA THAN LOCATIONS TO THE
WEST...AND SURFACE BASED INSTABILITY SHOULD WEAKEN...CONDITIONS
REMAIN FAVORABLE ENOUGH SO THAT STORMS THAT MOVE OR DEVELOP INTO
THE REGION COULD BE SEVERE.

AFTER A POSSIBLE LULL IN THE ACTIVITY SUNDAY MORNING...ADDITIONAL
THUNDERSTORMS SHOULD DEVELOP SUNDAY AFTERNOON AS THE UPPER SYSTEM
CONTINUES MOVING EAST. THE HIGHEST INSTABILITY AND WIND SHEAR
SUNDAY AFTERNOON AND EVENING IS EXPECTED TO EXTEND FROM SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA TO POINTS SOUTH. ALTHOUGH THE
GREATEST CONCENTRATION OF SEVERE WEATHER SUNDAY COULD BE ACROSS
THAT AREA...SEVERE STORMS ARE POSSIBLE OVER ALL OF EASTERN
NEBRASKA AND WESTERN IOWA DUE TO THE STRENGTH OF THE UPPER SYSTEM
AND AT LEAST MODEST INSTABILITY EXPECTED OVER MUCH OF THE AREA.
VERY LARGE HAIL AND DAMAGING WINDS ARE AMONG THE HAZARDS ON
SUNDAY. WITH A POSSIBLE DRY-LINE OR WARM FRONT IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA...ISOLATED TORNADOES ARE POSSIBLE AS
WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE SEVERE WEATHER THREAT OVER THE AREA SHOULD SHIFT TO FAR
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING BEFORE MOVING
OUT OF THE REGION SUNDAY NIGHT. WITH THE UPPER LEVEL SYSTEM
CLOSING OFF AND STALLING OVER THE PLAINS...ISOLATED THUNDERSTORMS
REMAIN POSSIBLE THEN MONDAY AND TUESDAY...MAINLY WITH AFTERNOON
HEATING. ISOLATED STORMS COULD BE SEVERE MONDAY AFTERNOON IF
ENOUGH LOW LEVEL MOISTURE AND INSTABILITY CAN LAG BENEATH THE
COOLING UPPER LEVEL SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH STORM SPOTTER ACTIVITY MAY BE REQUIRED LATE THIS
EVENING...SPOTTERS WILL MORE LIKELY BE NEEDED SUNDAY AFTERNOON AND
EVENING.

CHERMOK

In the hours before

Special weather statement, May 18, 10:08 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1008 PM CDT SAT MAY 18 2013

NEZ011-016>018-030>033-042>044-190345-
BOONE NE-STANTON NE-DODGE NE-ANTELOPE NE-COLFAX NE-PIERCE NE-
MADISON NE-WAYNE NE-PLATTE NE-CUMING NE-KNOX NE-
1008 PM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...STANTON...
NORTHWESTERN DODGE...ANTELOPE...COLFAX...PIERCE...MADISON...WESTERN
WAYNE...PLATTE...WESTERN CUMING AND SOUTHERN KNOX COUNTIES UNTIL 1045
PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CLEARWATER TO 7 MILES NORTHEAST OF LINDSAY TO 6 MILES
NORTHEAST OF COLUMBUS...OR ALONG A LINE EXTENDING FROM 34 MILES
SOUTHEAST OF ONEILL TO 19 MILES SOUTHWEST OF NORFOLK TO 46 MILES
NORTH OF YORK...AND MOVING NORTHEAST AT 65 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...COLUMBUS...MADISON...PIERCE...NELIGH...STANTON...
PLAINVIEW...CREIGHTON...BATTLE CREEK...NEWMAN GROVE...OSMOND...
ELGIN...DODGE...CLARKSON...HOWELLS...WINSIDE...LEIGH...CLEARWATER...
PILGER AND PETERSBURG.

LAT...LON 4251 9799 4240 9739 4235 9737 4235 9729
      4228 9715 4168 9672 4138 9727 4140 9737
      4138 9741 4175 9784 4193 9830 4210 9830
TIME...MOT...LOC 0306Z 215DEG 56KT 4208 9820 4180 9762 4151 9728

MAYES
Special weather statement, May 18, 10:11 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1011 PM CDT SAT MAY 18 2013

NEZ011-016-190400-
ANTELOPE NE-KNOX NE-
1011 PM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANTELOPE AND
SOUTHWESTERN KNOX COUNTIES UNTIL 1100 PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLEARWATER...OR 29 MILES SOUTHEAST OF
ONEILL...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CREIGHTON...VERDIGRE...ORCHARD...CLEARWATER...BRUNSWICK...CENTER...
ROYAL...WINNETOON AND BAZILE MILLS.

LAT...LON 4255 9831 4260 9829 4263 9788 4247 9779
      4204 9820 4210 9830
TIME...MOT...LOC 0306Z 215DEG 37KT 4216 9824

MAYES
Special weather statement, May 18, 10:38 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1038 PM CDT SAT MAY 18 2013

NEZ011-012-016-017-190430-
CEDAR NE-ANTELOPE NE-PIERCE NE-KNOX NE-
1038 PM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CEDAR...NORTHERN
ANTELOPE...CENTRAL PIERCE AND KNOX COUNTIES UNTIL 1130 PM CDT...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF ORCHARD TO 10 MILES SOUTH OF PLAINVIEW...OR ALONG A LINE
EXTENDING FROM 28 MILES EAST OF ONEILL TO 23 MILES NORTHWEST OF
NORFOLK...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...CREIGHTON...BLOOMFIELD...OSMOND...WAUSA...VERDIGRE...
SANTEE...CROFTON...FORDYCE...BRUNSWICK...CENTER...MAGNET...ROYAL...
WINNETOON...FOSTER...MCLEAN AND BAZILE MILLS.

LAT...LON 4285 9778 4284 9769 4286 9761 4285 9756
      4286 9751 4285 9744 4287 9740 4250 9728
      4209 9780 4233 9821 4277 9796 4279 9791
      4286 9787 4287 9783
TIME...MOT...LOC 0334Z 210DEG 36KT 4238 9809 4221 9781

MAYES
Local storm report, May 18, 10:40 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1040 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND DMG     COLUMBUS                41.43N 97.36W
05/18/2013                   PLATTE             NE   EMERGENCY MNGR

            SPOTTY TREE DAMAGE REPORTED ALONG WITH SOME POWER
            OUTAGES.

&&

PEARSON
Local storm report, May 18, 11:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     HAIL             FAIRBURY                40.14N 97.18W
05/18/2013  E1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

PEARSON
Local storm report, May 18, 11:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1136 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             JANSEN                  40.19N 97.08W
05/18/2013  E1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 9:31 PM CDTSpecial Weather StatementOAXButler, Seward29 min
May 18, 10:05 PM CDTSpecial Weather StatementOAXButler, Lancaster, Saunders, Seward25 min
May 18, 10:08 PM CDTSpecial Weather StatementOAXAntelope, Colfax, Madison, Pierce, Platte, Stanton and 1 more37 min
May 18, 10:11 PM CDTSpecial Weather StatementOAXAntelope49 min
May 18, 10:38 PM CDTSpecial Weather StatementOAXKnox, Pierce52 min
May 18, 11:03 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson42 min
May 18, 11:42 PM CDTSpecial Weather StatementOAXGage, Johnson, Nemaha, Pawnee, Richardson33 min
May 18, 11:50 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Nemaha, Pawnee, Richardson25 min
May 19, 12:15 AM CDTSevere Thunderstorm WarningOAXCass, Johnson, Lancaster, Nemaha, Otoe, Richardson45 min
May 19, 12:24 AM CDTSpecial Weather StatementOAXDouglas, Washington36 min
May 19, 12:54 AM CDTSpecial Weather StatementOAXCass, Sarpy51 min
May 19, 2:08 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Pawnee37 min
May 19, 2:43 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe, Pawnee32 min
May 19, 3:14 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy31 min
May 19, 3:17 PM CDTSevere Thunderstorm WarningOAXCass, Nemaha, Otoe28 min
May 19, 3:46 PM CDTSevere Thunderstorm WarningOAXSarpy44 min
May 19, 3:48 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson27 min
May 19, 4:05 PM CDTSevere Thunderstorm WarningOAXLancaster25 min
May 19, 4:14 PM CDTSevere Thunderstorm WarningOAXNemaha, Pawnee, Richardson46 min
May 19, 5:06 PM CDTSpecial Weather StatementOAXAntelope, Boone, Madison, Pierce, Platte54 min
May 19, 5:21 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone24 min
May 19, 5:23 PM CDTSpecial Weather StatementOAXJohnson, Nemaha, Pawnee67 min
May 19, 6:01 PM CDTSpecial Weather StatementOAXPlatte44 min
May 19, 6:51 PM CDTSevere Thunderstorm WarningOAXPlatte24 min
May 19, 6:53 PM CDTSpecial Weather StatementOAXKnox, Madison, Pierce37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.